A common cause of a red, hot, burning face in women is menopause. Most women with hot flashes also experience facial flushing. This is called a vasomotor flush. It is seen as redness starting in the chest and neck area, and then rising to cover the face.
The treatment of hot flashes and facial flushing in menopause is the same. The most effective treatment is estrogen. In women who cannot take estrogen may be able to take progesterone. Progesterone taken once daily has been shown to reduce facial flushing by 87%. Certain blood pressure medications such as clonidine, lofexidine, and methyldopa have been shown to reduce flushing by regulating the same chemicals in the brain that transmit heat-regulating information. Herbal preparations containing soy have been shown to reduce the frequency of flushing. However, studies have not shown any benefit from the herbs dong quai, ginseng, black cohash, or St. John's Wort.
Trust me, you are not alone. I am dealing with severe menopausal symptoms which include being really hot all the time with the addition of "spikes" of hot flushes. It wakes me up all night and so I am up at 4:30 am at the computer. You do not get used to it, it just seems worse over time because the discomfort wears you out. See if your doctor knows anything about bioidentical hormone replacement.
I'm curious... what are you taking for menopause? Maybe together we can figure out what DOESN'T work!!
I'm taking Estratest & Progesterone and have had no improvement. I'm going to ask for something different soon...but what?
Hope you got my p.m., I am new to this forum. Thought it might help others to share some information about HRT. AVOID SYNTHETIC HORMONES. The only reason they are on the market is that they have been created for the purpose of a patent, so that big pharma can make profits at the expense of your health. Your doctor may tell you to go to knowmenopause.com. That is the propaganda site for a large pharmaceutical company. Sad to say, they do not have your best interests at heart. You have to take charge of your own health. I had a gynecologist who told me to "just accept aging". I bet if he went through a difficult menopause he'd change his tune pretty quickly!
The estrogen patch (and progesterone, to balance the estrogen) have stopped my hot flashes and overall vasomotor disturbances. All in just three weeks. Some docs want you to cycle on and off the progesterone. At my age, I didn't want periods any more, and my doc thinks it OK to stay on the progesterone. There is evidence to support that. Just be sure to use bioidentical hormones. Google "bioidentical hormone and longevity". You need to review sources that aren't totally co-opted the multi millions of dollars big pharma spends on their propaganda.
the estrogen patches will that help the hot flashes that i get every day and nite, as mine get really bad at nites so in the end i have to sleep with the fan on, will the estrogen patches work if i ask my Docter.
im going through menopause now iim 47.
Yes! The estrogen patches (you should also take progesterone with these) will eliminate those miserable hot flashes. You will see a gradual improvement but you will notice a difference within just a few days. It is amazing what a difference there is in the quality of life when you can get a few hours of uninterrupted sleep. I used to have to sleep with an ice pack on my neck and a fan on, and even then I was up every half hour. The Climara patch is a lifesaver. Also starting hormones when you are younger provides protection against osteoporosis and coronary artery calcification. The adverse events in the WHI study were from the use of synthetic hormones. Stay away from Prempro and the like.
Climara is an fda approved bioidentical estrogen patch. Transdermal patches are an excellent method of delivery. Micronized progesterone and prometrium are two bioidentical products. Everyone should do their own research, though, and then make an informed decision. Too many women are unfortunately just taking whatever prescription the well meaning doctor hands them. The docs are so busy they often just rely on whatever drug manufacturer has the most convincing looking material. I learned the hard way.
I was going to try the estrogen patches but the doc is trying me on something diffenet its called (Dixarit) it helps to stop the hot flushes, so i can have a better sleep at nite hope it works.........